2 doctors weighed in:

How often does an antidepressant cause someone to have a seizure as a side effect?

2 doctors weighed in
Dr. Patricia Foster
Psychiatry
1 doctor agrees

In brief: Uncommon

Antidepressants vary in their ability to lower the seizure threshold.
The commonly prescribed ones today are safer, far less likely to cause seizures as a side effect than antidepressants used a generation ago. If you have a history of seizures, check with your doctor to see if safe to take an antidepressant. If a seizure occurs, get yourself to the ER immediately.

In brief: Uncommon

Antidepressants vary in their ability to lower the seizure threshold.
The commonly prescribed ones today are safer, far less likely to cause seizures as a side effect than antidepressants used a generation ago. If you have a history of seizures, check with your doctor to see if safe to take an antidepressant. If a seizure occurs, get yourself to the ER immediately.
Dr. Patricia Foster
Dr. Patricia Foster
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors